I recently posted a message in the headaches forum, but have since had more tests run, so I wanted to ask a different question here. Short story: I was put on estrogen replacement therapy, began suffering severe headaches with classic migraine symptoms including visual disturbances, throbbing pain on one side, nausea...I have a history of vertigo, and numbness in my extremeties. Local neurologist suggested EEG, MRIs with and without contrast, cutting estrogen dosage from 1.25mg down to .75mg, spinal tap, and extensive blood tests. EEG came back normal, MRIs came back clear, estrogen dose level is not making any changes, spinal pressure was "high", blood test and spinal fluid test have not yet come back. My questions - What causes an elevated spinal pressure? What can be done to correct it? Am I destined to feel this pain in my head forever?!
Thank you for your time!
There exists a condition called pseudotumor cerebri that may be consistent with your story. It is a condition of unknown cause seen typically in overweight younger women. It may present with headaches, nausea and visual disturbances. A spinal tap reveals that the pressure is abnormally high, but nothing else is wrong with the fluid on analysis. The major risk in such patients is loss of vision, which can occur. When a patient is diagnosed with pseudotumor cerebri, a shunt is commonly placed. This would be either from the head into the abdomen, or from the lumbar region to the abdomen.
It isn't clear whether or not you have this condition, but you should discuss these issues with your neurologist to be sure.
i have been having headace for a 3yrs.taking pain pills.My doctor wants me to see a eye doctor did that.The eye doctor,think that i had pesudotumor cererbi,had a MRI done came back normal,had a LP done.the pressure of that test was high.Now im still having headace my vision is chanceing.what causes the LP pressure to be high.In what else can be going on with me.In when i have headace it make my face hurt.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.